Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 82, NWS Las Vegas, NV

September 5, 2025Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 2:51 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2025, 2:51 PM PDT (21:51 UTC)
Expired
Sep 5, 2025, 6:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Nye County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WGUS55 KVEF 052151
FFWVEF
NVC023-060100-
/O.NEW.KVEF.FF.W.0082.250905T2151Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
251 PM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northeastern Nye County in south central Nevada...

* Until 600 PM PDT.

* At 251 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly along Extraterrestrial Highway, also known as State Route 
  375.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  mainly rural areas of Northeastern Nye County along State Route 
  375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
      3805 11593 3775 11595

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
059 
WGUS75 KVEF 052309
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
409 PM PDT Fri Sep 5 2025

NVC023-060100-
/O.CON.KVEF.FF.W.0082.000000T0000Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
409 PM PDT Fri Sep 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING 
FOR NORTHEASTERN NYE COUNTY...

At 409 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly along 
Extraterrestrial Highway, also known as State Route 375.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  mainly rural areas of Northeastern Nye County along State Route 
  375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
      3805 11593 3775 11595

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
574 
WGUS75 KVEF 060056
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
556 PM PDT Fri Sep 5 2025

NVC023-060106-
/O.EXP.KVEF.FF.W.0082.000000T0000Z-250906T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-
556 PM PDT Fri Sep 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR 
NORTHEASTERN NYE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3771 11615 3782 11617 3800 11623 3805 11623
      3805 11593 3775 11595

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:01 PM PDT, 1 hour 50 minutes earlier. Its key messages:

  • * Monsoon moisture will remain in place through Sunday, promoting scattered afternoon showers and thunderstorms each day. Activity will gradually shift eastward as drier air moves into the region early next week. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 5, 1:01 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
101 PM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoon moisture will remain in place through Sunday, promoting
  scattered afternoon showers and thunderstorms each day. Activity
  will gradually shift eastward as drier air moves into the
  region early next week.

* A drying trend is expected the first half of the week as flow
  becomes more westerly. Relatively cooler temperatures will also
  overspread the region by mid week.

&&

.DISCUSSION...
Anomalously high moisture remains across the Desert Southwest,
trapped beneath a flattening area of high pressure situated over
northern Mexico. This coupled with daytime heating and orographic
and mesoscale influences will continue to promote scattered
showers and thunderstorms through tonight. Areas of central and
southern Nevada, and adjacent western Arizona look to hold the
greatest potential for showers and storms. Hi-res ensembles have
recently struggled with convective evolution into the evening and
overnight hours, often underestimating the longevity and intensity
of showers and storms. Recent examples include Tuesday earlier
this week and last night, when large storm complexes developed and
lasted well past sunrise. The gradual invasion of drier air makes
for lesser confidence in something similar happening overnight,
but there remains at least a 10-20 percent chance of some kind of
convective complex developing across central/southern Nevada and
shifting south and east overnight. Regardless, any stronger storm
cells will be capable of producing rainfall rates of 3-4 inches
per hour, localized flooding and gusty winds. The focus for
Sunday's storms will shift eastward into mostly western Arizona
and Utah as upper flow becomes more westerly in nature. However,
an isolated terrain induced storm or two may occur further west.

Medium to long range ensembles display rather high confidence in
the development of a large upper trough off the California coast.
This will push remnant moisture east of the region, resulting in
drier conditions. With lower heights, we can also expect to see
temperatures around 5-10 degrees below seasonal normals. The drier
air will also bring more relief overnight with pleasant morning
conditions from midweek on.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
East to northeast winds to persist into the afternoon hours with
speeds generally 15 kt or less. Low confidence in isolated
shra/tsra from 21z through 02z. While these may not directly
impact the terminal, gusty outflows may. Winds to eventually
become southwesterly after 00z, then gradually shift to the
northwest/north overnight. Outside of thunderstorm outflows, winds
should generally remain 10 kt or less. Temperatures to remain
below 100 degrees through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Another day of
isolated showers/storms is expected, which could result in gusty
outflows at all terminals aside from KBIH, where drier conditions
persist. Winds to generally remain east/southeast initially,
shifting to a more southerly direction late this afternoon into
the evening. Winds will eventually take on a more diurnal pattern
overnight except where any showers or storms linger. KBIH will be
the one exception to this, where gusty up-valley breezes can be
expected through 00z to 03z before shifting back to the northwest.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Austin

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Sep 5, 1:49 PM PDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
149 PM PDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     Flash Flood      20 WNW Needles          34.92N 114.96W
09/04/2025                   San Bernardino     CA   Law Enforcement

            Goffs Road was closed due to flooding from
            US 95 to Interstate 40.

&&

ASG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:58 AM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 5, 1:19 AM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 5, 1:56 PM PDTFlash Flood Warning Considerable damage threatVEFNye3 hr
Sep 5, 3:36 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 5, 4:03 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Sep 5, 4:09 PM PDTFlash Flood Warning Considerable damage threatVEFEsmeralda4 hr
Sep 5, 4:35 PM PDTFlash Flood Warning Considerable damage threatVEFLincoln3 hr

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.